Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    UC
    avatar
    AshleySing326 posted:
    I was diagnosed with UC about a year ago.. After I started a treatment plan I noticed that some very noticeable symptoms were completely gone. That was a month and a half ago. I was using the treatment incorrectly and stopped using the suppositories when things cleared up. After I started using my treatment again, some of the symptoms are back along with the horrible cramping in my stomach and lower abdomen. I stopped taking the suppositories because of the cramps I was getting. I know that there is no way to prevent the full damage of a flare up but I am wondering what I can do about the side effects of the suppositories or the possibility of a change in my diet..? I have already looked into it but I am looking for more answers..
    Reply
     
    avatar
    hannahleigh89 responded:
    Usually when you are having symptoms of a flare up, doctors will recommend that you start eating a low residue/low fiber diet to help alleviate some of the symptoms. Do you have any safe foods? If you are having severe symptoms, it is sometimes recommended to switch to clear liquids or what are called full liquids, because those help to rest the bowel some. It is only safe to do a clear/full liquid diet for a couple of days without doctor supervision. But sometimes cutting out anything that isn't soft or easy to break down for a couple of days can really help.


    I have a lot of problems with cramping but mine is mostly due to gas. Does your cramping feel like it could be gas related?

    What medications do you currently take?
    And aside from the cramping with the suppositories, what symptoms are you having?


    Spotlight: Member Stories

    I'm 27 and I've been suffering for 4 years. No one can tell me exactly what is wrong with me. They suspect Crohns but it is not conclusive. I ...More

    Helpful Tips

    Pamper your Bum... As often as Possible
    Most of you have heard this, but for you Newbies.. Trust me on this tip. Pamper your Bum, to keep your bum from getting raw and sore use ... More
    Was this Helpful?
    39 of 47 found this helpful

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.